I apologise in advance for this long story.
I suffered from asthma as a child and have not had any asthma symptoms or needed inhalers until until May 2013 when I was 28 years old. I had a really bad exacerbation and was started back on my childhood inhalers and given Prednisolone. Although I became better, my asthma symptoms were still bothering me, I was tight chested and breathless, I have never wheezed even as a child, only coughed and had the tightness in my chest. The GP changed my inhaler from pulmicort 200 to symbicort 200 but this didn't help. My own GP was off sick so I then went to see a GP who had worked in the surgery for 30 years thinking I would be safe. I was wrong. This GP changed me to symbicort 400 and each time I went back to her, which was every 2 weeks for 3 months, she persistently increased my dose until I was at 4 puffs, 4 times daily of symbicort 400. I persistently asked her to refer me to a Respiratory Physician and start me on montelukast however she refused each time and told me there was no need to do this. I had excruciating leg pain, palpitations, shakiness and trembling and I could hardly walk therefore I went to another GP who immediately admitted me to hospital and I was adrenal crisis. I was stepped back down to the correct maximum dose of symbicort 400, 2 puffs twice daily, commenced on montelukast and referred to respiratory. 2 weeks later I all of a sudden had gained a stone in weight, then in another 2 weeks I gained another stone. Prior to all this I was a size UK 6-8, a runner and a gym fanatic. Even prior to joining the gym and running I have always been a size 6-8. This really upset me, I lost all my confidence and didn't want to go out anywhere. Now I am still currently having frequent exacerbations of asthma and have basically been constantly on Prednisolone since January 2014. I have never been able to loose the 2 stone in weight, despite following a vigorous nutritional plan and going to the gym, and now due to the constant Prednisolone, I have gained another stone and a half. I am absolutely miserable, I don't go out anymore and I don't want anyone to see me like this. I luckily do not get an appetite on the steroids but for whatever reason, no matter what I do this weight will not disappear. I believe a lot of it is fluid and now my blood pressure has been really high. This has also caused detrimental effects on my career not to mention my whole life.
Can anyone suggest anything at all to help with the fluid retention and weight gain? I have tried asking for diuretics but the Physicians do not think I should have them. I'm sorry for the long story I'm just at my tethers end.
I would be grateful if anyone can help or suggest anything.